Hydrocodone withdrawal cold turkey

Common Questions and Answers about Hydrocodone withdrawal cold turkey

vicodin

I am starting cold turkey vicodin withdrawal due to running out of my prescription early yet again. In the past I would have just gotten some from a family member, but I cant bring myself to do it anymore. I had surgery after breaking my back and while the back is mended, the pain has not changed. I have been on pain meds (vicodin) for about 4 years now. I am working on losing weight in hopes that will help out with the pain.
Just discovered my daughter is additcted to hydrocodone , take 6 daily as an average 10 mg. along with Bontril,Ambien, And zanaz. She is 27, not in good health with juvinile diabetes since her teen years. What are the dangers she facing if she decides to go "cold turkey" with this withdrawal. Thank You s much in advance for any info I may recieve.
IT'S HARD COMING OFF O PILLS COLD TURKEY,I HAVE CAME OFF XANAXS,LORCETS,ALSO OXYS COLD TURKEY.IT'S THE HARDEST THING YOU WILL PROBABLY HAVE TO DO.THE WITHDRAWS ARE A KILLER.BELIEVE ME I HAVE FAITH IN YOU AND YOU CAN DO IT.TO BE HONEST IT CAN BE HELL,BUT YOU JUST GOT TO FIGHT THE URGES AND THAT'S HARD.I LEARNED IN REHAB YEARS AGO,YOU HAVE TO TAKE ONE DAY AT A TIME.JUST TRY TO THINK OF OTHER THINGS,TRY TO NOT THINK OF THE PILLS,AND THAT'S VERY HARD SOMETIMES.BELIEVE ME I KNOW .
We called the doc and now I know that you cannot stop taking them cold turkey. ( I learned the hard way). I am now taking 1 every 6 hours for the last 2 days. I still do not feel great but tolerable. How do I stop taking them totally. Any advice would be appreciated. I have never taken any thing stronger than a tylenol with codeine before and certainly not regularly. I would just like to be done with them. Thank you for your help!
Ive been taking Tramadol and Hydrocodone together for about three months off and on, perscribed of course, then I started reading how bad withdrawals can be from the Tramadol, so I quit taking it cold turkey with little side effects. Now I'm getting ready to quit this Hydrocodone, just a little scared from withdrawal and what to expect. will it be bad after just three months. averaged about 40 mgs. daily. I heard the Tramadol was worse, but it was nothing.
Could someone please tell me what the withdrawal symptoms are for stopping Hydrocodone? I have been taking 130mg per day for the past 5 weeks and I want to quit. I have had terrible withdrawal from benzos in the past and I want to avoid the hell of self-withdrawal. I can't afford detox. Today is my second day off hydros and I feel pretty shaky, nauseated and light headed. Advice is greatly appreciated!
Has anyone ever experienced the following symptoms during hydrocodone withdrawal: dilated pupils, nervousness, cold hands, sweating and talking about things which make absolutely NO SENSE. My husband is recovering from surgery and has stopped taking the pain medication. Last night, he began talking nonsense. He is also having vivid dreams that he swears are reality. I don't know if he is hallucinating or what but it is very scary. Can anyone shed some light on this? What can I do for him?
Regardless it has proven to be managable while quitting Lortab cold turkey was NOT!!! The worst is over, but the sleep apnea and body aches persist... the yawning and depression comes and goes throughout the day. I came across a friend today prescribed to Ultram and hearing about my body aches gave me a few. I took two 50MG Ultrams and now I am VERY concerned that my withdrawal period may be set back.
Hey, I'm pretty new here, have been on a couple of medications for the past 21/2 to 3 months. Hydrocodone 40 mgs a day and Tramadol 200 mgs a day. I quit the Tramadol cold turkey with no side effects, lucky. I'm now just weaning myself off the Hydrocodone. I'm down to about 25 mgs a day without any side effects. Does anyone think I will suffer if I just jump off. I don't want to go much longer taking this for my back injury.
Can anyone just give me some support and suggestions about what to expect and/or do the next couple of days. Should I continue with the cold turkey. I really don't want to take anything today, but my body is asking for it. Thanks for taking the time to read. Reading everyone else's posts have been therapeutic.
At age 20, I attended a methadone clinic, got up to 100mg, was a patient there for 5 years until this last october when i walked off cold turkey. I have to say that after going to the clinic for five years i had heard thousands of horror stories of withdrawals, some say they lasted for months. However, with me it wasn't that bad. I actually ran out of my klonopin on the last day of my methadone dose so i detoxed off both at the same time.
Any where from 2 hydros that were like 10mg each up too around 6000mg of stuff including migraine medicine and Ibuprofen. On top of that I was drinking and smoking A LOT.. I went cold turkey off everything four days ago.. It's been hell. First I couldn't sleep, Then I couldn't stop shaking.. Now I've been throwing up for the past three or four hours. I don't know what to do. If I should just wait it out or if there is some kind of home remedy..
I guess my question to you is... Did you taper first? Did you use the Methadone threapy? Did you go cold turkey?
This is prewritten for anyone who is beginning, or planning on beginning, a cold turkey withdrawal to opiates. This includes drugs such as tramadol (Ultracet and Ultram) codeine (Tylenol #3, #4), Darvocet, Hydrocodone (Vicodin, Norco, Lortab and derivatives), Oxycodone (Endocet, Percocet, Oxycontin), Morphine, Demerol. Fentanyl, and Dilaudud. There are many other opiates not listed, so if you don’t see it listed, you can still use these suggestions if it’s an opiate based addiction.
It does depend on how long you were on the meds. It sounds like classic withdrawal, which CAN also cause muscle cramps/aches, sleplessness and depression. The symptoms each can vary in their intensity and duration. If you are not trying to recover as many do by "going cold turkey", you may want to be weaned off a little more gently and slowly so the discomfort is not so apparent. You might talk with your doctor about this.
The ER doctor told me that if I went into a detox center they would take me off of it cold turkey and might put me in a medically induced coma for 3 days! I am terrified right now! I am going into see a pcp doctor tomorrow that I have never even met since my other one moved. If he doesn't help me I don't know what I will do. Is it true that you can't taper off of hydrocodone? I did with the valium.
At any rate, through some strange twist of fate, Clonidine is one of the few high blood pressure medications that actually lowers my hypertension without causing blistering headaches, as all the others I tried did. But I'm afraid that it didn't quell the withdrawal symptoms from hydrocodone when I stopped taking Norco cold turkey. Perhaps, though, this is because I take it (Clonidine) on a daily basis. Still, I've yet to find anyone for whom it did much good where withdrawal was concerned.
I am hoping the fact I never really used them to the degree some have in 10 plus a day and then cold turkey will help me. I have really noticed in recent months, how very lethargic I have become. No energy at all and really irritable. I think my system was used to the norco and I was not getting the high anymore, just the lows. This freaking drug has taken too much of my life over the last 2 years and I need to be off it. I hope this time I can do it for good.
Hi, I have not posted in a long time. Back in August 2010, I did a cold turkey w/d from tramadol and hydrocodone. I have had chronic back pain for years, and have been epiduraled, trigger point injected, facet joint injected, x-rayed, MRI'd, chiropractered, acupunctured, etc etc etc - none of which ever resulted in either a solid diagnosis nor pain relief. The meds were a last line resort. I have been on them for a few years.
You can rapid detox ( like with the Waismann Method), you can medically detox ( where doctors help you inpatient for a few days, based on your symptoms) , you can titrate ( slowly weaning of the medications ) what some patients refer as extending the suffering, or go cold turkey ( You should make sure if you choose this options , that you are healthy enough to withstand the withdrawal.
All of the ingredients in the recipe can be found at the store with the exception of a benzodiazepine like xanax or valium which are to be used very short term as the recipe defines as these are extremely dangerous to withdrawal from and cannot be stopped cold turkey without risk of stroke, seizures, acute delirium, convulsions, and can be fatal. Also clonidine is more and more popular to use in opiate detox and is not a benzodiazepine so it can be used longer.
I didn't know much about withdrawals or drugs then and I never abused them, but nonetheless it was AWFUL I HATE tramadol with a passion. Big mistake. because I've stopped hydrocodone cold turkey in the past and it was never anywhere near that bad. The reason you don't feel the urge to take them when you stop is because tramadol has a much longer half-life than hydrocodone...
MedHelp Health Answers